Texas, 2019

Drought in Texas, November 1 to 30, 2019

November 1 to 30, 2019 · NWS FWD · 4 events in 4 counties and zones

Severe to extreme drought conditions improved significantly for all four counties by the end of the month after receiving beneficial rainfall.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe to extreme drought conditions improved significantly for all four counties by the end of the month after receiving beneficial rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 10:43 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Oct 31, 10:43 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1143 PM CDT Thu Oct 31 2019

.AVIATION...
/06Z TAFs/

Concerns -- Minimal. Weak FROPA late Friday evening.

All TAF sites are now VFR with south flow as high pressure slides
off to the east. Skies will be SKC to FEW all day Friday...with
south flow continuing through the day. Late Friday evening...a
weak cold front will move into North Texas...reaching Metroplex
terminals around 0400Z. This front will be marked by a wind shift
out of the NE...though winds will remain relatively light. The
front will eventually make it to KACT...but a little beyond the
TAF period.

37

&&

.UPDATE... /Issued 1010 PM CDT Thu Oct 31 2019/
/Rest of Tonight/

A cold, clear, and calm Halloween night across North and Central
Texas as high pressure settles in to the Southern Plains.
Temperatures have already fallen into the 30s across most of our
county warning area, except in the urban core of the Dallas/Fort
Worth Metropolitan Area where temperatures are still in the lower
40s. A few spots are even already below freezing. Most notably,
Denton is already down to 31 F and Graham is down to 30 F.
Overnight lows have been bumped down a few degrees across the
board (particularly in rural areas), and another freeze is
expected tonight across the entire area. Other than the cold
weather though, it will be quiet tonight, with light and variable
winds, and clear skies.

37

&&

.LONG TERM... /Issued 238 PM CDT Thu Oct 31 2019/
/This Weekend through Early Next Week/

A near zonal pattern across the southern CONUS will allow several
weak lows and cold fronts to push into North and Central Texas
this weekend and early next week as the Subtropical Jet remains
active over the next 7-10 days. The first of these cold fronts
should be making its way through the area Friday night. The lack
of significant return flow ahead of this system will keep the
front dry and as such, no precip is expected. The main impacts
with this system will be a wind shift and slightly cooler air
filtering into the area Friday night and Saturday. This will keep
Saturday's afternoon high temperatures in the upper 50s to low 60s
with a light north wind and passing upper level clouds prevailing.

The surface high will shift east Saturday night allowing low level
return flow to set up across the area late this weekend. Slightly
warmer temperatures are expected across the area Sunday, but
deep-layer moisture return will lag about a day behind as the
higher theta-e air remains along the Gulf Coast and well-mixed
afternoon boundary layers help to disperse residual ground
moisture from the recent rains.

Continued southerly flow early next week will allow afternoon
highs Monday to climb into the low 70s while also bringing the
higher moisture air well into North Texas. Meanwhile, a cold front
moving south across the Central Plains should be draped across
the northern fringes of the forecast area by Monday evening. As
this front's attendant low becomes further displaced from our area,
the cold front should stall out somewhere across Oklahoma/North
Texas Monday night and Tuesday. This will develop extensive low
level cloudiness across the area with isolated to widely scattered
showers possible late Monday and Monday night.

From then on...forecast confidence takes a plunge as the surface
front and attendant developing surface low remains draped across
northern Texas. The front may waffle north/south through the early
to mid parts of next week with scattered showers and thunderstorms
ongoing in the vicinity of this system. The current forecast package
relied on blended guidance and low PoPs areawide to account for the
uncertainty. Recent ECMWF and NAEFS ensemble guidance has been
suggesting a deep trough developing across the eastern CONUS late
next week, with another strong cold front making its way into North
and Central Texas in the day 7-10 timeframe...however, timing and
associated impacts are still yet to be known ATTM.

Bonnette

&&

.SHORT TERM... /Issued 1237 PM CDT Thu Oct 31 2019/
/Today and Tomorrow/

A post frontal airmass characterized by clear skies, cool
temperatures, and northerly winds will prevail across the region
today. Strong insolation will work against the cold air advection,
allowing daytime high temperatures to creep a few degrees warmer
today than yesterday. Strong subsidence and height rises aloft
have ushered in much drier air to the area, with the 12Z FWD RAOB
sounding measuring a PWAT of 0.16"...a record low for this day.
The center of a surface high currently over Big Country will
continue east through the day, settling over SE Texas tonight.
Expect temperatures to tumble quickly this evening with the loss
of insolation. Light winds and ample radiational cooling will
allow temperatures to once again dip below freezing area-wide
tonight/Friday morning. The surface winds will also veer to the
south overnight as the surface ridge moves east allowing return
flow to set back up across the area by tomorrow. This will let
temperatures rise roughly 10 degrees between today and tomorrow.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    32  59  37  58  38 /   0   0   0   0   0
Waco                27  61  36  59  36 /   0   0   0   0   0
Paris               28  56  35  56  34 /   0   0   0   0   0
Denton              27  58  35  57  35 /   0   0   0   0   0
McKinney            28  57  35  57  35 /   0   0   0   0   0
Dallas              31  60  38  58  38 /   0   0   0   0   0
Terrell             27  58  35  59  35 /   0   0   0   0   0
Corsicana           30  59  37  57  37 /   0   0   0   0   0
Temple              30  61  37  59  37 /   0   0   0   0   0
Mineral Wells       27  63  33  57  32 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

37/79
Hazardous weather outlook, Oct 31, 1:47 PM CST, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
247 PM CDT Thu Oct 31 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
247 PM CDT Thu Oct 31 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Low thunderstorm chances return to areas east of I-35 Tuesday and
across the region Wednesday. No severe weather is anticipated.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Eastland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Eastland forecast zone
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Severe to extreme drought conditions for the western half of the county for most of November showed signs of improvement by the end of the month.

Drought, Palo Pinto

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Palo Pinto forecast zone
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Severe to extreme drought conditions for the western half of the county for part of November showed signs of improvement by the end of the month.

Drought, Stephens

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Severe to extreme drought conditions over the county for most of November showed signs of improvement by the end of the month.

Drought, Young

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Young forecast zone
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Severe to extreme drought conditions over most of the county for part of November showed signs of improvement by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865023, 865024, 865025, 865026.